Georgia, 2007Damaging Wind and Heavy Rain in Georgia, September 1, 2007
September 1, 2007 · NWS JAX · 2 events in 2 counties and zones
A surface trough extended across the forecast area in a highly unstable and moisture laden environment. Sea breezes as well as upper level divergence enhanced updrafts and severe storms developed across the forecast area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough extended across the forecast area in a highly unstable and moisture laden environment. Sea breezes as well as upper level divergence enhanced updrafts and severe storms developed across the forecast area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 2:28 AM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 1, 2:28 AM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
328 AM EDT SAT SEP 1 2007
.SHORT TERM...TODAY THROUGH LABOR DAY...
STACKED LOW PRESSURE CENTER OVER THE FLORIDA PANHANDLE WILL MEANDER
VERY CLOSE TO THE FORECAST AREA THROUGH LABOR DAY. THIS FEATURE
ALONG WITH A VERY MOIST AIRMASS WITH PWATS OVER 2 INCHES AND
DIVERGENCE ALOFT AT THE RIGHT REAR QUAD OF A WEAK UPPER LEVEL JET
WILL KEEP ABOVE NORMAL RAINFALL CHANCES THROUGH LABOR DAY. PCPN
CHANCES WILL REMAIN IN THE 70-90% RANGE TODAY...AND FALL VERY SLOWLY
TO 60-80% ON SUNDAY...THEN 50-70% ON LABOR DAY. SLOW MOVING SCTD
AFTERNOON TSTMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH POTENTIAL
LOCAL FLOODING OF LOW LYING AREAS...ALSO FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE IN THE STRONGER TSTM ACTIVITY.
.LONG TERM...TUESDAY THROUGH FRIDAY...
LONGER RANGE MODELS INCLUDING THE 00Z GFS AND ENSEMBLE SLOWLY BUILD
A HIGH PRESSURE RIDGE BACK OVER THE FORECAST AREA...BUT AIRMASS WILL
REMAIN MOIST THROUGH THE PERIOD WITH AT LEAST 30-50% TSTM CHANCES
EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. MAX TEMPS
WILL SLOWLY RISE BACK TO NEAR NORMAL LEVELS AROUND 90 DEGREES.
&&
.AVIATION...MOIST LOW LEVELS AND CALM WINDS WILL LEAD TO FOG
DEVELOPMENT...MAINLY FROM 06 TO 14Z. LOWEST VISIBILITIES WILL BE
WHERE RAIN FELL EARLIER WITH PREDOMINANT MVFR AND PATCHES OF IFR TO
LIFR. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD AGAIN TODAY
STARTING AROUND 14Z AND CONTINUING THROUGH THE DAY. HAVE INCLUDED
TEMPO MVFR IN TSRA BUT LOWER VISIBILITIES AND GUSTY WINDS WILL BE
POSSIBLE IN STRONGER STORMS.
&&
.MARINE...WILL KEEP SCEC FOR THE OFFSHORE GA WATERS DUE TO EXPECTED
INCREASE IN WINDS THIS AFTERNOON. LOW PRESSURE WILL LINGER OVER THE
COASTAL WATERS THROUGH EARLY NEXT WEEK WITH SOUTH TO SOUTHEASTERLY
WINDS GENERALLY PREVAILING.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 71 85 70 / 90 70 70 40
SSI 83 76 84 77 / 90 80 70 50
JAX 87 74 88 74 / 90 60 70 40
SGJ 87 76 89 76 / 80 60 60 40
GNV 88 73 90 72 / 70 50 60 30
OCF 88 73 90 72 / 60 40 60 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
HESS/HURLBUT
Hazardous weather outlook, Sep 1, 2:29 AM EST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 AM EDT SAT SEP 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
329 AM EDT SAT SEP 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...LOCALLY HEAVY RAINFALL POSSIBLE TODAY...
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ONCE AGAIN THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH SLOW AND ERRATIC THUNDERSTORM MOVEMENT. STRONG
THUNDERSTORM ACTIVITY WILL PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 50 MPH AND MINOR FLOODING OF LOW
LYING AREAS.
PATCHY FOG WITH VISIBILITIES OF 1 TO 3 MILES WILL BE POSSIBLE
THROUGH THE EARLY MORNING HOURS AND AGAIN LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE EACH
AFTERNOON AND EVENING THROUGH LABOR DAY WITH LOCALLY HEAVY
RAINFALL POSSIBLE. THUNDERSTORM COVERAGE SHOULD SLOWLY DECREASE IN
COVERAGE THROUGH THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
HESS
Heavy Rain, Appling
- When
- September 1, 8:00 AM EST to 12:00 PM EST
- Where
- Appling County, Graham to Baxley
- Reported by
- Emergency Manager
- Coordinates
- 31.830, -82.500
Periods of heavy rainfall caused temporary flooding across the county. Around 9 am local time, flooding was reported along Highway 341 West between Hazlehurst and Graham. Water covered all four lanes of the road. Around 1 pm local time, at least 10 streets in Baxley had standing water due to heavy rains.
Thunderstorm Wind, Camden
- When
- September 1, 2:20 PM EST
- Where
- Camden County, 1.51 mi SSE of St Marys
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.710, -81.540
Trees fell down onto power lines. Time estimated by Doppler radar.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47110, 47109.